Is anyone taking metoprolol? It's driving me nuts!
I do have anxiety disorder. And of course knowing they gave me this to lower my heart rate makes me nervous.
And with my anxiety disorder I am taking my blood pressure every hour. I know that doesn't help.
But dealing wit the metoprolol, it has dropped me to 88/55 at times, today 112/73, then 93/55 then 142/70.
I get hot flashes, shakes, tingling arms, a general feeling of panic when I see my reading is low or I feel the shakes....
Could it be the drug? Does anyone else take this and have these symptoms?
I have been on it for 8 months now, my BP is on the low side also, but it does work for what the dr. put me on it for. Taking your BP every hour as you say is really not necessary, once a day is enough. Have you told your dr. your concerns?
You are actively looking for negative effects of the drug! What is your "goal" BP, huh? What's your acceptable reading? Seems to me that it's either too high for you or too low for you. There is no need for you to check it constantly throughout the day, you are just worrying yourself.
P.S. I'm not trying to be a jerk, just putting it out there. I used to check my pulse every 5-10 minutes because I was experiencing severe tachycardia when I had a panic attack. My pulse never felt "right" to me, either too fast or too slow.
I am having the same problems!!! My doctor put me on metropolol to steady my heart beat because I was worrying about having a heart attack and he thought it would help while we got some tests done. OMGOSH I feel like I completely obsessed on every beat of my heart, every breath I pulled in was analyzed, I was having adrenaline surges that felt like pure fear, and anxiety like crazy. Just yesterday I realized that all this anxiety and adrenaline was probably coming from the metropolol, so I didn't take it today. It's too soon to tell, but I have a feeling that this focus and fear will dissipate. My arms were all tingly, even my lips and tongue felt tingly, I got weak shaky feelings in my legs...all those crappy feelings that make ya think you're having a heart attack in the first place! I damn sure don't need a medicine to solve the problem to give me even MORE symptoms!!!! Sheesh. I don't think you're nuts to think it's the meds at all. Tell your doc and see if he/she can come up with something that works better without raising your anxiety level. I've never felt so anxious in my life until I started that darn medication. Good luck, Mimi
You're not being a jerk, I need a reality check now and then:)
Feeling better these days, but can definitely tell when the metoprolol is ending, as my heart starts racing again.
Well, acceptance is key I think here. Accept that I need it for now at least. and deal with what comes next when it comes.
I actually was found to benefit from Toprol XL (also called Metoprolol Succinate ER). For me, the combo. of my Toprol and my benzo (Ativan/Lorazepam) have proven highly effective in my treatment for my panic disorder and panic attacks. I have never heard of it causing/increasing anxiety....most either get some relief, a lot of relief, or no relief from it for heart problems and panic attacks. I will look into this for you if you want, as to why it is causing your anxiety and panic.
Did the Toprol make you dizzy or anythiing? I have a scrip for Toprol that my dr. gave me a couple of weeks ago but I've been too scared to take it. I haven't felt like I need it anyway, but maybe it will help get me over the hump. I don't know. I just don't want to go into brachycardia or have a severely low BP from taking the Toprol. I know as soon as I take it I'll go into full blown panic just worrying about what it's going to do to me.
As Scared as I was the first week taking it, this second week has been really good. The only thing the doc didn't think to do was remove or decrease my morning Atacand for BP, which is what wound up dropping me to 80/5o on BOTH the atacand and metoprolo. I removed the atacand myself last Sunday and this past week have felt great. I do smoke, metoprolol has the side effect of cold hand and feet, very, very true and it said even more so in smokers. Anways, better than a racing heart! My pulse is now nicely in the 80s, having come down from 103-108. The only time that I was dizzy was when i was 80/50 with both meds. Now ont he met on it's own, not dizzy at all. There are different kinds of metorprolol, I tried the slow reelase once per day pill, but did not like it and am now back on the pink 50mg pill, it only lasts 12 hours and you have to take it twice a day .
No, I have not suffered from any dizzy spells as a result of the Toprol XL/Metoprolol. It worked quickly and I saw results within a few days, and it worked great! My chest pains decreased in frequency and severity, as well as the racing heartbeat I would sometimes get. My heart rate stays in the normal range (in the 80's per minute as well). It helped to decrease a lot of my physical problems from my panic attacks, and so has also decreased my panic attacks as a whole. Yet it wasn't working completely, since I was still getting the racing heart at times and some panic attacks. Yet once I got on the Lorazepam and the GABA chemicals were able to soothe the anxiety and panic levels in my brain I felt MUCH better. I used to get lightheaded/dizzy spells, but it was purely anxiety/panic and not from the Toprol XL/Metoprolol Succinate ER. The Lorazepam took care of that as well. :)
have only been on it for 2 days and feel better than i have in 2 wks, all medication is going to have side effects but give it a chance and quit taking your blood pressure and pulse, it is either going to work or not.I 2 have panaic attacks but again just after 2 days i feel better, give it a chance 2 work. Best of Luck
Alright maybe I'm a jerk for saying this to everyone who says it helps their anxiety...
Has anyone ever found the correlation of Metoprolol AND Ativan? I used to take Mestinon and it works a LOT better for fast heart rate than metoprolol. But when the dose starts to wear off you need ativan to carry you into the next dose or your body will become dependant and crash before you take the next dose of Mestinon. And its not Metoprolol that helps anxiety. It's actually Propranolol that treats stage fright and performance anxiety, which is a b2, not a b1 blocker. Just some thoughts.
I started this stuff a week ago and my anxiety is through the roof. I get hot flashes, feel flushed, nervousness, cant sleep well, can hear my heartbeat........Dr. said it will take two weeks for the side effects to subside. I will wait it out I guess or go make sure I have a anxiety pill I can pop when I have an attack. I really don't know how they use this for anyform of anxiety..even social anxiety. So, your not alone. Good Luck to ya! :)
I've been on the metropolol for about a month. I'm scared to take the pill at times. A friend of mine turned me onto B complex vitamin. It seems to help calm me down. I'm not sure if it really helps or if it is just mental. Check into it. Don't take too much, I think you can overdose on this.
My friends dr. told him to take it after his stroke. He was nervous all of the time because he was scared of having another stroke. I think it helps with the nervousness. He told me not to expect results after the first day. However, I felt better after the first day.
The drug is lowering your blood pressure and heart rate to counter your anxiety symptoms. It sounds like your body and mind interpret the changes in a way that produces more anxiety. If you are taking it for anxiety only, there might be some better choices for you. Maybe discuss with your doctor. Also, with the heart rate and blood pressure checking, have you ever thought of exposure therapy? I did that and it proved to me that my symptoms weren't posing any serious health threat. I participated in an anxiety and panic disorder group offered through the psychiatry program at a local University Hospital. My constant checking has decreased significantly since I realized I can't diagnose anything from it :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.